MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11634
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D9, h3: it is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving an angiogram, atherectomy, and balloon angioplasty, a flexor raabe guiding sheath separated upon removal of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: b5, d10, e4.Corrected information: h6 (annex a).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 26feb2025.Contralateral access was obtained in the right common femoral artery to target the left superficial femoral artery.The access site was not scarred, the anatomy was not stenosed, tortuous, or calcified, and the bifurcation was not steep or calcified.Another manufacturer¿s wire guide, atherectomy device, and stent were placed through the sheath during the procedure.Resistance was not encountered during insertion or removal of the sheath or during insertion or removal of any device through the sheath.The dilator was reinserted prior to removal of the sheath over the wire guide.The sheath hub was used to pull the device from the patient, at which point the sheath separated at the hub.Per the reporter, the sheath (¿outer layer¿) then slid freely over the dilator (¿inner layer¿).The user identified the issue immediately, adjusted his grip and held the sheath and dilator together, and carefully removed the device over the wire.No additional procedures were needed, and there was no harm to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Correction: d9 h3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, during a procedure involving an angiogram, atherectomy, and balloon angioplasty, a flexor raabe guiding sheath separated upon removal of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 26feb2025.Contralateral access was obtained in the right common femoral artery to target the left superficial femoral artery.The access site was not scarred, the anatomy was not stenosed, tortuous, or calcified, and the bifurcation was not steep or calcified.Another manufacturer¿s wire guide, atherectomy device, and stent were placed through the sheath during the procedure.Resistance was not encountered during insertion or removal of the sheath or during insertion or removal of any device through the sheath.The dilator was reinserted prior to removal of the sheath over the wire guide.The sheath hub was used to pull the device from the patient, at which point the sheath separated at the hub.Per the reporter, the sheath (¿outer layer¿) then slid freely over the dilator (¿inner layer¿).The user identified the issue immediately, adjusted his grip and held the sheath and dilator together, and carefully removed the device over the wire.No additional procedures were needed, and there was no harm to the patient.Corrected information: h6 (annex g).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The entire sheath flare had pulled free from the hub; no sheath material remained in the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event, as the sheath hub was used to pull the device from the patient, at which point the hub separated.The ifu states ¿avoid applying traction to the hub during removal.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21462955
Report Number1820334-2025-00182
Device Sequence Number16991983
Product Code DYB
UDI-Device Identifier00827002116344
UDI-Public(01)00827002116344(17)270814(10)16204013
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11634
Device Catalogue NumberKCFW-7.0-38-90-RB-RAABE
Device Lot Number16204013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/26/2025
03/20/2025
05/30/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/13/2025
04/09/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JETSTREAM ARTHRECTOMY DEVICE; TERUMO ADVANTAGE WIRE GUIDE; VIABAHN STENT GRAFT
Patient SexUnknown